MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-28
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported activation failure; however, factors that may contribute to activation failure include, but are not limited to, damage to the device, contamination in the inflation lumen, patient anatomical morphology, patient disease state, inflation technique, contrast dilution, and inadequate connection to the inflation device.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention in the left anterior descending (lad) coronary artery.The 3.5x28 mm xience sierra stent was advanced to the lad, but it was unable to be deployed.The stent did not come off the balloon delivery system during deployment.The undeployed stent was removed with the delivery system.Another 3.5x28 xience sierra was used without incident.There were no adverse patient effects and no clinically significant delay in the procedure.There was no additional information provided.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention in the left anterior descending coronary artery.The 3.5x28 mm xience sierra stent was advanced to the lad, but it was unable to be deployed.The stent did not come off the balloon delivery system during deployment.The undeployed stent was removed with the delivery system.Another 3.5x28 xience sierra was used without incident.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the previously filed report, additional information was received via an user facility medwatch.The user facility medwatch states: "scrub tech pulled yellow protectant cover off distal end of stent delivery device and felt resistance.Assumed stent was attached.Delivered device in patient and inflated device.Removed delivery device and stent not seen.Stent remained stuck in yellow cover and pulled off delivery balloon during prep.Stent damaged (deformed)." there was no additional information provided.
 
Additional Manufacturer Narrative
H6: medical device code 2017 - failure to follow steps.It was reported the xience sierra delivery system was inserted into the anatomy and inflated after the stent dislodged during sheath removal.It should be noted that the xience sierra everolimus eluting coronary stent system instruction for use (ifu) states: prior to using the xience sierra stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.In this case, it does not appear the ifu deviation related to use after damage contributed to the reported difficulty to remove of the sheath.The investigation was unable to determine a conclusive cause for the reported difficulty to remove (sheath); however, factors that may contribute to difficulty to remove (sheath) include, but are not limited to, incorrect stylet used, incorrect sheath used, and user mishandling damage.The reported resistance felt during removal likely caused the stent to interact with the sheath during the difficult removal causing the reported material deformation and subsequent stent dislodgement into the sheath.The device was then advanced to lesion, the balloon was inflated and removed at which point the stent was not seen.It was then reportedly found dislodged in the sheath.There is no indication of a product quality issue with respect to manufacture, design or labeling.Attachment: user facility medwatch report # 0500690000-2021-8023b3: date of event changed from (b)(6) 2021 to (b)(6) 2021.B6: relevant test/laboratory data date changed from (b)(6) 2021 to (b)(6) 2021.H6: removed device problem code 3270.Added device problem codes 2976, 2017, 2923, 1528.Added investigation conclusions code 61.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12076971
Report Number2024168-2021-05474
Device Sequence Number19731002
Product Code NIQ
UDI-Device Identifier08717648227448
UDI-Public08717648227448
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number1550350-28
Device Catalogue Number1550350-28
Device Lot Number1012641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight101